Problems taking Pau D’Arco with Cipro?
Answered by: Susan Eagles
Question from: Ruth
Posted on: October 13, 2006



My husband has severe joint pain and the doctors can’t figure out what has caused it or how to treat it. It was suggested that he drink the Pau D’arco 4x a day, which is fine with us. The question we have is: if he is taking the Cipro the doctor gav e him, will the Pau D’arco still work or will they against each other? What do we need to do regarding this?

Thank you for you time. Since the doctors don’t have answers we are looking into natural ways to help him. Mike is only 52 and has always been active. It’s so hard to see him like this.

Cipro is an antibiotic. The most serious side effect with Cipro is its stimulation and possible damage of the nervous system. Most of the food and drugs that are warned against when taking Cipro are stimulants to the nervous system.

Pau d’arco (Tabebuia avellanedae), also known as lapacho or taheebo, is antimicrobial, antifungal, anti-inflammatory, analgesic and immune system supportive. I have not heard of any negative interactions of Pau d’arco with food or drugs. Pau d’arco does not have a stimulating effect on the central nervous system. Pau d’arco does not appear to have any actions that would indicate problems with Cipro, but as with all herbs, precautions should be taken. Make sure that you purchase the herb from a good source, ensuring that the herb is free from contaminants. Watch for any changes in the body when introducing the herb, and stop taking it if there are any negative effects.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.